Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 70, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 21, 2012, 3:45 PM PDT. It took effect at Oct 21, 2012, 11:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2012, 3:45 PM PDT (22:45 UTC)
- In effect from
- Oct 21, 2012, 11:00 PM PDT
- Expired
- Oct 22, 2012, 6:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
017 WHUS76 KEKA 212245 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 345 PM PDT SUN OCT 21 2012 PZZ455-220645- /O.NEW.KEKA.SC.Y.0070.121022T0600Z-121022T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 345 PM PDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT MONDAY. * WINDS...S WINDS THIS EVENING 5 TO 15 KT WILL INCREASE TO 15 TO 25 KT WITH THE APPROACH OF A FRONTAL BOUNDARY. WINDS OF THIS MAGNITUDE WILL BE FOCUSED IN THE SOUTHERN PART OF THE ZONE AND MAY EVEN ENCROACH INTO THE OUTER WATERS. WINDS WILL EASE BEHIND THE FRONT IN THE MORNING. * WAVES...SEAS ARE EXPECTED TO REMAIN AROUND 6 TO 8 FT AHEAD OF THE FRONT WITH SOME HIGHER SETS POSSIBLE. SEAS SHOULD SUBSIDE SLIGHTLY IN THE WAKE OF THE FRONTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
782 WHUS76 KEKA 220353 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 853 PM PDT SUN OCT 21 2012 PZZ455-221200- /O.CON.KEKA.SC.Y.0070.121022T0600Z-121022T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 853 PM PDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY. * WINDS...SOUTH 15 TO 25 KT...MAINLY ACROSS THE SOUTHERN PORTION. WINDS WILL EASE BEHIND THE FRONT IN THE MORNING. * WAVES...8 TO 10 FT AT 11 SECONDS...SUBSIDING IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
682 WHUS76 KEKA 221019 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 AM PDT MON OCT 22 2012 PZZ450-221300- /O.EXB.KEKA.SC.Y.0070.000000T0000Z-121022T1300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 319 AM PDT MON OCT 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * WINDS...GUSTY SOUTH WINDS OF 20 TO 25 KT SHOULD EASE UP EARLY THIS MORNING AS A COLD FRONT WEAKENS. A TROUGH WILL REMAIN OVER THE WATERS THROUGH WED MORNING...PRODUCING WINDS BETWEEN 10 TO 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-221300- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-121022T1300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 319 AM PDT MON OCT 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * WINDS...GUSTY SOUTH WINDS OF 20 TO 25 KT SHOULD EASE UP EARLY THIS MORNING AS A COLD FRONT WEAKENS. A TROUGH WILL REMAIN OVER THE WATERS THROUGH WED MORNING...PRODUCING WINDS BETWEEN 10 TO 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 9:46 AM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Oct 21, 9:46 AM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 946 AM PDT SUN OCT 21 2012 .UPDATE... QUICK UPDATE TO EXPIRE THE FROST ADVISORY FOR THE INTERIOR. THIS WAS THE FIRST WIDESPREAD FROST ACROSS MUCH OF NORTHWEST CALIFORNIA WITH EVEN SOME PATCHY FROST NEAR THE COAST. THE COLDEST SPOTS DID REACH INTO THE UPPER 20S BUT OVERALL A WIDESPREAD FREEZE DID NOT OCCUR. HIGH CLOUDS OVER PORTIONS OF THE INTERIOR...ESPECIALLY MENDOCINO COUNTY...KEPT THOSE AREAS A FEW DEGREES WARMER THAN THEY WOULD HAVE BEEN IF IT HAD BEEN CLEAR. REST OF THE FORECAST REMAINS ON TRACK. TWEAKED ARRIVAL TIME OF THE SHOWERS AND INCREASING CLOUDS. A FEW SHOWERS SHOWING UP ON RADAR JUST OFF THE COAST NEAR BROOKINGS...NOT CONFIDENT MUCH WILL REACH THE COAST THOUGH BEFORE MID TO LATE AFTERNOON GIVEN LATEST MODEL FORECAST SOUNDINGS AND SATELLITE TRENDS. STILL EXPECT THINGS TO CLOUDS TO INCREASE QUICKLY THIS AFTERNOON AND RAIN TO INCREASE IN COVERAGE AND INTENSITY THIS EVENING AS THE COLD FRONT AND ASSOCIATED SHARPENING MID/UPPER LEVEL TROUGH APPROACHES. BEST COMBINATION OF FORCING AND DYNAMICS APPEARS TO BE HEADING FURTHER SOUTH WITH THE SOUTHERN HALF OF OUR CWA TO RECEIVE THE HEAVIEST RAIN...ESPECIALLY THE SW FACING TERRAIN OF THE KING RANGE AND THE YOLLA BOLLY MOUNTAINS. AAD && .PREV DISCUSSION... /ISSUED 416 AM PDT SUN OCT 21 2012/ SYNOPSIS...THE FIRST IN A SERIES OF STORMS WILL IMPACT THE REGION BY THIS AFTERNOON WITH WET AND UNSETTLED WEATHER CONTINUING THROUGH THE MIDDLE OF THE WEEK. DISCUSSION...SAT IMAGERY SHOWS MID AND UPPER CLOUDS MOVG ACROSS THE REGION WITH AN UPPER LOW OFF THE BC COAST AND A STRONG SHORTWAVE PASSING 45N/140W. THIS WAVE WILL WORK TO DEEPEN THE UPPER LOW AND BEGIN IT/S MOVEMENT S. THIS UPPER LOW WILL DRIFT SLOWLY S THROUGH MIDWEEK BEFORE MOVG INLAND. SHORTWAVES EJECTING OUT OF THE BASE OF THIS TROUGH WILL MAINTAIN A WET AND UNSETTLED WX PATTERN FOR NW CA THROUGH AT LEAST WED. MID AND HI CLOUDS ACROSS THE REGION HAVE INHIBITED RADIATIONAL COOLING WITH VALLEY TEMPS ACROSS THE UPPER TRINITY IN THE LOW TO MID 40S. LESS SKY COVER ALLOWED TEMPS TO DROP INTO THE UPPER 30S ACROSS THE NORTHCOAST AND MENDO INTERIOR ZONES. THEREFORE...EXPANDED FROST ADVISORY TO INCLUDE THE NORTHCOAST ZONE THIS MORNING. A WEAKER WAVE PASSING 40N/130W ATTM WILL WORK TO INCREASE PRECIP CHCS FROM N TO S TODAY WITH ISOLD SHRA POSSIBLE IN DEL NORTE COUNTY BY LATE THIS MORNING. MAJORITY OF PRECIP WILL REMAIN MAINLY N OF ORICK THROUGH THIS AFTERNOON. THE STRONGER WAVE WILL BEGIN TO IMPACT THE REGION THIS EVENING WITH MDT PRECIP EXPECTED ACROSS NW CA OVERNIGHT. CONVECTIVE PARAMETERS STILL SHOW THE POTENTIAL FOR ISOLATED THUNDERSTORMS AND SMALL HAIL MON MAINLY N OF CAPE MENDO...SO KEPT MENTION IN FCST THROUGH MON AFTERNOON. QPF AMOUNTS THROUGH MON AFTERNOON EXPECTED TO RANGE BETWEEN .5-1 INCH WITH LOCALIZED AMOUNTS UP TO 2 INCHES IN FAVORED AREAS OF THE SISKIYOU...KING AND SOUTH FORK RANGES. SNOW LEVELS WILL REMAIN AROUND 4500-5KFT TODAY BEFORE DROPPING TO 3500-4500FT MON MORNING AS A COLD FRONT PUSHES ACROSS THE REGION. THIS WILL RESULT IN THE FIRST SNOWFALL OF THE SEASON WITH SNOW ACCUMULATIONS OF 2-4 INCHES EXPECTED THROUGH MON EVENING ABOVE 4500 FT WITH A LIGHT DUSTING POSSIBLE DOWN TO 4KFT. A BRIEF BREAK LATE MON BEFORE THE NEXT SHORTWAVE IMPACTS THE REGION. SNOW LEVELS WILL PERSIST AROUND 3500-4500 FT TUE WITH SNOWFALL DOWN TO 3KFT IN STRONGER SHOWERS. QPF AMOUNTS WITH THIS WAVE EXPECTED TO BE LOWER WITH .2-.5 INCHES EXCEPT AROUND .5-.75 IN DEL NORTE COUNTY. LOCALIZED AMOUNTS UP TO 1-1.5 INCHES POSSIBLE OVER OROGRAPHICALLY FAVORED TERRAIN. ALTHOUGH SNOW LEVELS WILL BE LOWER...SNOW ACCUMULATIONS EXPECT TO BE 2-4 INCHES BLO 5KFT WITH LOCALIZED AMOUNTS OF 8 TO 10 INCHES POSSIBLE AT HIGHEST ELEVATIONS. MODELS CONTINUE TO SHOW A DECENT AMOUNT OF SPREAD REGARDING TIMING AND INTENSITY...SO FCST DETAILS AND CONFIDENCE WILL INCREASE AS THIS SYSTEM APPROACHES. ANOTHER STRONG WAVE WILL MAINTAIN PRECIP CHCS ACROSS THE REGION WED BEFORE KICKING THE UPPER LOW OFFSHORE INLAND. MODEL SOLUTIONS COMING INTO BETTER AGREEMENT WITH BROAD UPPER RIDGE INFLUENCING THE REGION BY NEXT WEEKEND...BUT DIFFER ON INTENSITY AND TIMING. GIVEN THE MODEL UNCERTAINTIES AT THIS TIME RANGE...TRENDED POPS TOWARD CLIMO THROUGH THE EXTENDED. AVIATION...VFR WILL PREVAIL TODAY WITH MOSTLY HIGH LAYER CLOUDS MOVING OVER. INCOMING TROUGH WILL GENERATE RAIN AND MOSTLY VFR/MVFR CIGS TONIGHT. MARINE...SEAS WERE RUNNING 8-9 FT NEAR 10 SECONDS EARLY THIS MORNING; BORDERLINE ADVISORY FOR HAZARDOUS SEAS. SEAS SHOULD DECREASE LATER THIS MORNING...AS THE SHORTER PERIOD WAVES DIMINISH. NORTH WINDS SOUTH OF THE CAPE WERE GOING DOWN TOO. THUS WILL LET THE GALE WARNING EXPIRE. MAIN PROBLEM IS THE WINDS TONIGHT/EARLY MON. TROUGH WILL BRING WINDS AROUND TO THE SOUTH LATER TODAY...MAINLY NORTH OF CAPE MENDO. WINDS WILL INCREASE THROUGHOUT TONIGHT AS THE TROUGH ENTERS THE WATERS. DISCREPANCIES CONTINUE BETWEEN THE GFS AND NAM12 ON THE STRENGTH OF THE SURFACE TROUGH AND THE MAGNITUDE OF THE WINDS. NAM12 HAS A SECONDARY FEATURE DEVELOPING SW OF CAPE MENDO...WITH WINDS UP TO 30 KT BY 10Z NEAR SHORE. WRF DEVELOPS A MESO-SCALE JET NORTH OF CAPE MENDO INSIDE 10NM AS WELL LATE TONIGHT. WRF MAY BE TOO HOT AND HEAVY WITH THE WINDS...SO BLENDED WITH THE MORE COARSE GFS WHICH SEEMS TO HAVE A GOOD HANDLE ON THE SYNOPTIC SCALE FEATURES. CONFIDENCE IN THE WRF IS NOT HIGH ENOUGH TO GO WITH IT WHOLE HOG. LOW PRESSURE WILL PARK OFFSHORE THE PAC NW COAST ON MON AND PERSIST THROUGH WED. A COUPLE MORE SPOKES OF ENERGY WILL PINWHEEL AROUND THIS LOW AND AFFECT THE AREA THROUGH MID WEEK. SHORT PERIOD WESTERLY SWELL WILL GOVERN THE SEA STATE THROUGH AT LEAST MID WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 21, 5:33 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 533 AM PDT SUN OCT 21 2012 CAZ001-002-221245- REDWOOD COAST-MENDOCINO COAST- 533 AM PDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL BRING INCREASING RAIN CHANCES TODAY. RAIN WILL BE HEAVY AT TIMES THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL HAIL AND ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. A SERIES OF STORM SYSTEMS WILL CONTINUE BRING PERIODS OF RAIN THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-221245- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 533 AM PDT SUN OCT 21 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. A FROST ADVISORY IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL BRING INCREASING RAIN CHANCES TODAY. RAIN WILL BE HEAVY AT TIMES THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL HAIL AND ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. A SERIES OF STORM SYSTEMS WILL CONTINUE BRING PERIODS OF RAIN THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:24 PM PDT | Winter Weather Advisory | EKA | 38 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.